Alert archive / Kansas / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 111, NWS Dodge City, KS

May 23, 2008Clark County, Comanche County, Kiowa County, Kansas

NWS Dodge City, KS issued this severe thunderstorm warning at May 23, 2008, 8:43 PM CDT for Clark County, Comanche County, Kiowa County, Kansas. It was in force for 47 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 23, 2008, 8:43 PM CDT (01:43 UTC)
Expired
May 23, 2008, 9:30 PM CDT
In force
47 min
Issued by
NWS Dodge City, KS
Area
Storm-based polygon

Counties Clark County, KS, Comanche County, KS, Kiowa County, KS

The radar

The Dodge City radar (KDDC), 70 km from the middle of the area, began a volume at 01:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 23, 8:50 PM CDTHAIL 19 Se Clark State Lake, KS
May 23, 9:16 PM CDTTORNADO10 Sse Sitka, KS
May 23, 9:25 PM CDTHAIL 1.25Protection, KS

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 7 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 23, 2:15 PM CDTTornado Watch PDSSPC7 hr

The nearest sounding before it

Dodge City, (KDDC), launched 00:00Z, 1.7 hours before the alert went out and 67 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 00:00Z on 2008-05-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2314 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 00:00Z on 2008-05-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 198 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2314 J/kg
Mixed-layer CIN
-20 J/kg
Mixed-layer LCL
1449 m above ground
0-6 km bulk shear
70 kt
0-1 km storm-relative helicity
198 m²/s²
0-3 km storm-relative helicity
371 m²/s²
Significant tornado parameter
2.2
Supercell composite
14.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KDDC 240143
SVRDDC
KSC025-033-097-240230-
/O.NEW.KDDC.SV.W.0111.080524T0143Z-080524T0230Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DODGE CITY KS
843 PM CDT FRI MAY 23 2008

THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  COMANCHE COUNTY IN SOUTH CENTRAL KANSAS.
  SOUTHERN KIOWA COUNTY IN SOUTH CENTRAL KANSAS.
  EASTERN CLARK COUNTY IN SOUTHWEST KANSAS.

* UNTIL 930 PM CDT

* AT 839 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING HAIL THE SIZE OF
  GOLF BALLS OR LARGER...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. 
  THIS STORM WAS LOCATED NEAR SITKA...MOVING NORTHEAST AT 49 MPH.

* LOCATIONS IMPACTED INCLUDE...
  SITKA...
  LAKE COLDWATER...
  WILMORE...
  RURAL RESIDENCES OF COMANCHE...EASTERN CLARK AND SOUTHERN KIOWA
  COUNTIES.

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS. IF CAUGHT OUTSIDE
SEEK A STURDY SHELTER AND STAY AWAY FROM WINDOWS UNTIL THE STORM HAS
PASSED.

DOPPLER RADAR HAS INDICATED WEAK TO MODERATE ROTATION WITHIN THIS
STORM. WHILE NOT IMMEDIATELY LIKELY...TORNADO DEVELOPMENT IS
POSSIBLE. IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE
OF SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT FRIDAY EVENING
FOR SOUTHWESTERN KANSAS.

LAT...LON 3745 9977 3744 9900 3736 9902 3700 9932
      3700 9985
TIME...MOT...LOC 0143Z 205DEG 43KT 3719 9960

$$

BURKE
1 follow-up statement
000 
WWUS53 KDDC 240208
SVSDDC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
907 PM CDT FRI MAY 23 2008

KSC025-033-097-240230-
/O.CON.KDDC.SV.W.0111.000000T0000Z-080524T0230Z/
KIOWA KS-CLARK KS-COMANCHE KS-
907 PM CDT FRI MAY 23 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 930 PM CDT
FOR COMANCHE...EASTERN CLARK AND SOUTHERN KIOWA COUNTIES...

AT 903 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE DAMAGING
HAIL UP TO GOLF BALL SIZE...AND DESTRUCTIVE WINDS IN EXCESS OF 70
MPH.  THIS STORM WAS LOCATED 6 MILES SOUTH OF SITKA...MOVING
NORTHEAST AT 35 MPH.

* LOCATIONS IMPACTED INCLUDE...
  ASHLAND...
  SITKA...
  PROTECTION...
  LAKE COLDWATER...
  RURAL RESIDENCES OF COMANCHE...EASTERN CLARK AND SOUTHERN KIOWA
  COUNTIES.

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
AND OCCASIONALLY DO DEVELOP WITH LITTLE ADVANCE WARNING. IF A TORNADO
IS SPOTTED ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 400 AM CDT SATURDAY MORNING
FOR SOUTHWESTERN KANSAS.

LAT...LON 3745 9977 3744 9900 3736 9902 3700 9932
      3700 9985
TIME...MOT...LOC 0207Z 205DEG 22KT 3710 9962

$$

BURKE

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Dodge City, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at May 23, 2:18 PM CDT, 6 hours 25 minutes earlier.

Area forecast discussion, May 23, 2:18 PM CDT, 6 hours 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DODGE CITY KS
218 PM CDT FRI MAY 23 2008

.DISCUSSION...

DAYS 1-2...

ANOTHER ROUND OF SEVERE WEATHER TO AFFECT WESTERN KANSAS TODAY.

90KT H25 JET WAS NOSING INTO SOUTHEASTERN WY AT 12Z THIS MORNING.
MOVING SOUTHEAST ACROSS WESTERN CA, 130KT JET STREAK COULD BE SEEN.
POTENT UPPER SYSTEM CONTINUES TO SIT ACROSS THE LARGE PORTION OF THE
WESTERN CONUS WITH HEIGHT FALLS OF 100 METERS IN WEST CENTRAL CA.
COLD POCKET OF H7 TEMPERATURES WERE ASSOCIATED WITH UPPER SYSTEM
PRESENTLY OVER NM. H85 READINGS IN THE TEENS AND 20S WERE FOUND
ACROSS THE SOUTHERN AND CENTRAL PLAINS. RICH GULF MOISTURE REMAINED
ENTRENCHED ACROSS MUCH OF WESTERN KANSAS INTO WESTERN NE. 15Z
ANALYSIS PLACED WARM FRONT NORTH NEAR I-70. DRYLINE WAS WELL WEST
INTO CO. BY 18Z, DRYLINE HAD MOVED THROUGH LIBERAL AND JUST WEST OF
GARDEN CITY.

ALL DATA CONTINUES TO POINT TOWARD YET ANOTHER SEVERE WEATHER
EPISODE TODAY. DRYLINE IS FURTHER WEST THAN PREVIOUS MODEL RUNS
WOULD HAVE PLACED IT. IN ADDITION, SHEAR IS MUCH MORE IMPRESSIVE. AS
LOW LEVEL JET INCREASES THIS EVENING, 0-1 KM SRH WILL INCREASE TO
OVER 250 M2/S2. SURFACE BASED CAPE IS ALREADY OVER 3000 J/KG ACROSS
PORTIONS OF WESTERN KS WITH 2000 J/KG CAPE FROM PRATT WEST TO
WESTERN KEARNY COUNTY. AS S/WV COMES OUT ACROSS WESTERN KANSAS LATER
THIS AFTERNOON, SUPERCELL THUNDERSTORMS WILL QUICKLY DEVELOP ALONG
THE DRYLINE. GIVEN THE ENVIRONMENT, VERY LARGE HAIL, DAMAGING WINDS
AND TORNADOES WILL BE POSSIBLE. ANY TORNADO THAT DOES FROM WILL HAVE
THE POTENTIAL TO BE SIGNIFICANT AND LONG TRACKED. HEAVY RAINFALL
WILL ACCOMPANY THESE STORMS. THE POTENTIAL FOR SEVERE WEATHER WILL
CONTINUE INTO THE OVERNIGHT HOURS. THIS MEANS THAT THE THREAT FOR
TORNADOES WILL CONTINUE AS WELL.

SATURDAY, DRYLINE WILL BE FURTHER EAST INTO THE EASTERN FA BY
AFTERNOON. THE TRACK RECORD OF THE MODELS AND DRYLINE PLACEMENT OVER
THE LAST COUPLE OF DAYS LEAVE ENOUGH UNCERTAINTY TO KEEP STORM
CHANCES IN THROUGH THE AFTERNOON HOURS WEST OF WHERE MODELS SHOW
DRYLINE. A FEW SEVERE STORMS WILL BE POSSIBLE YET AGAIN. BY EVENING,
ACTIVITY WILL SHIFT EAST ACROSS EASTERN FA ONLY TO SEE THE DRYLINE
MOVE WEST DURING THE OVERNIGHT HOURS. WILL KEEP POPS IN ACROSS THE
WEST DUE TO THIS REASON.

SUNDAY, WELL...SAME STORY...DIFFERENT DAY. DRYLINE REMAINS PRESENT
ACROSS WESTERN FA (INTO EASTERN CO). SURFACE LOW PRESSURE WILL PULL
EAST DURING THE DAYTIME. THUNDERSTORMS WILL AGAIN BE POSSIBLE.
DETAILS ARE UNCLEAR THIS TIME. IT DOES APPEAR THAT SEVERE WEATHER IS
POSSIBLE BY EVENING THOUGH.

DAYS 3-7...

AN UPPER LEVEL TROUGH OF LOW PRESSURE WILL BE LOCATED OVER THE
PACIFIC COAST TO BEGIN THE PERIOD 00Z MONDAY WHICH WILL CONTINUE TO
BRING A SOUTHWESTERLY FLOW ALOFT ACROSS THE CENTRAL PLAINS.
MEANWHILE, AN UPPER LEVEL RIDGE OF HIGH PRESSURE WILL REMAIN IN
CONTROL OVER THE SOUTHEASTERN CONUS REGION. MEDIUM RANGE MODELS ARE
IN GENERAL AGREEMENT INDICATING THE UPPER LEVEL RIDGE IN THE
SOUTHEAST BREAKING DOWN SOMEWHAT EARLY IN THE PERIOD BEFORE DRIFTING
SLOWLY BACK WEST INTO THE SOUTHERN PLAINS OF OKLAHOMA AND TEXAS BY
MID WEEK. A SERIES OF UPPER LEVEL S/WAVE TROUGHS WILL CONTINUE TO
CYCLE THROUGH THE SOUTHWESTERLY FLOW ALOFT WHICH WILL BRING THE
POSSIBILITY OF PRECIP TO THE CENTRAL PLAINS THROUGH THE MIDDLE PART
OF THE PERIOD. AT THE SURFACE, A LOW PRESSURE CENTER WILL BE SET UP
JUST LEE OF THE ROCKIES SUNDAY NIGHT WHICH WILL CONTINUE TO
INFLUENCE A GENERAL LOW LEVEL SOUTHERLY FLOW ACROSS THE CWA THROUGH
MONDAY. THIS IN TURN WILL CONTINUE TO ALLOW RELATIVE MOISTURE RETURN
TO SOUTH CENTRAL AND PORTIONS OF SOUTHWEST KANSAS WITH DEWPOINTS AT
H85 RANGING FROM THE LOW TO MID TEENS(C). THE LOW AND AN ASSOCIATED
COLD FRONT WILL PUSH THROUGH WESTERN KANSAS LATE TUESDAY BRINGING A
BRIEF NORTHERLY FLOW TO THE FORECAST AREA BEFORE A QUICK RETURN TO A
SOUTHERLY FLOW BY THE END OF THE PERIOD. CHANCES FOR PRECIP WILL BE
BETTER THE FIRST COUPLE OF DAYS WITH DWINDLING CHANCES BY THE
THURSDAY/FRIDAY TIME FRAME.

AS FOR TEMPERATURES, EXPECT A WARM DAY MONDAY WITH TEMPERATURES AT
H85 RANGING FROM THE MID 20S(C) EAST TO THE UPPER 20S(C) WEST WHICH
WILL ALLOW SURFACE HIGHS TO REACH WELL UP INTO THE UPPER 80S(F) TO
THE LOWER 90S(F) ACROSS THE FORECAST AREA. EXPECT A GENERAL COOL
DOWN TUESDAY IN WAKE OF THE PASSING COLD FRONT BEFORE UPPER LEVEL
RIDGING AND A DEVELOPING SURFACE LEE SIDE TROUGH INFLUENCE A WARMING
TREND THROUGH THE END OF THE WEEK. PLAN TO DROP TEMPERATURES A BIT
TUESDAY WITH MINOR ADJUSTMENTS ELSEWHERE.

&&

.AVIATION...

A SURFACE LOW WILL PERSIST IN NORTHEAST COLORADO TODAY WHILE A
DRYLINE NEAR THE COLORADO BORDER ADVANCES BACK INTO SOUTHWEST KANSAS
BY THIS AFTERNOON. THUNDERSTORMS...SOME POSSIBLY SEVERE...CAN BE
EXPECTED AGAIN TODAY ALONG AND AHEAD OF THE DRYLINE THIS EVENING AND
INTO THE OVERNIGHT HOURS. EXPECT MVFR/IFR CONDITIONS IN AND AROUND
ANY CONVECTIVE ACTIVITY...MAINLY EAST OF A LINE FROM COOLIDGE TO
LIBERAL. OTHERWISE, EXPECT VFR CONDITIONS. WINDS WILL BE FAIRLY
STRONG FROM THE SOUTH TO SOUTHEAST WITH SPEEDS 20 TO 30 MPH AND
GUSTY THROUGH THE EVENING HOURS BEFORE SUBSIDING OVERNIGHT.

&&

.PRELIMINARY POINT TEMPS/POPS...
DDC  65  90  63  92 /  50  20  20  30
GCK  57  88  59  92 /  30  20  10  30
EHA  54  88  58  93 /  10  10  10  30
LBL  59  90  61  92 /  20  20  10  30
HYS  63  88  62  89 /  60  20  30  30
P28  68  91  65  92 /  40  30  30  30

&&

.DDC WATCHES/WARNINGS/ADVISORIES...
RED FLAG WARNING UNTIL 7 PM CDT /6 PM MDT/ THIS EVENING FOR
KSZ061-062-074-075-084-085.

WIND ADVISORY UNTIL 9 PM CDT /8 PM MDT/ THIS EVENING FOR KSZ043-
044-061>063-074>076-084>086.

&&

FN30/32/32
Hazardous weather outlook, May 23, 11:35 AM CDT, 9 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DODGE CITY KS
1135 AM CDT FRI MAY 23 2008

KSZ030-031-043>046-063>066-076>081-086>090-241030-
TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-FINNEY-HODGEMAN-PAWNEE-STAFFORD-
HASKELL-GRAY-FORD-EDWARDS-KIOWA-PRATT-SEWARD-MEADE-CLARK-COMANCHE-
BARBER-
1135 AM CDT FRI MAY 23 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
KANSAS...SOUTH CENTRAL KANSAS...SOUTHWEST KANSAS AND WEST CENTRAL
KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

IT APPEARS THAT A REPEAT OF SEVERE WEATHER IS POSSIBLE AGAIN TODAY.
THIS AFTERNOON STORMS WILL LIKELY ERUPT ALONG A DRYLINE THAT SHOULD
STRETCH FROM NEAR SCOTT CITY TO NEAR LIBERAL BY MID AFTERNOON. ANY
STORM THAT DOES DEVELOP COULD BECOME SEVERE VERY QUICKLY. NOT ONLY
WILL THERE BE THE THREAT OF DESTRUCTIVE HAIL BUT THERE WILL ONCE
AGAIN BE THE POSSIBILITY OF SIGNIFICANT TORNADOES, ESPECIALLY AS THE
DRYLINE MOVES SLIGHTLY EAST FROM NEAR DODGE CITY TO WAKEENEY BY 6 PM.

IF A SEVERE THUNDERSTORM OR TORNADO WARNING IS
ISSUED...IMMEDIATE ACTION TO PROTECT LIVE AND PROPERTY SHOULD BE
TAKEN.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THERE WILL STILL BE A THREAT OF ADDITIONAL SEVERE THUNDERSTORMS
SATURDAY AND SUNDAY AFTERNOONS.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS WILL BE NEEDED...FIRST FROM SCOTT CITY TO NEAR GARDEN CITY
BY 3 PM AND THEN FROM NEAR DODGE CITY TO WAKEENEY AND HAYS BY 6 PM.

&&

FOR MORE INFORMATION VISIT OUR WEBPAGE AT HTTP://WEATHER.GOV/DDC

KSZ061-062-074-075-084-085-241030-
HAMILTON-KEARNY-STANTON-GRANT-MORTON-STEVENS-
1135 AM CDT FRI MAY 23 2008 /1035 AM MDT FRI MAY 23 2008/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

LOW RELATIVE HUMIDITIES THIS AFTERNOON WILL COMBINE WITH GUSTY
SOUTH WINDS OF 25 TO 35 MPH TO PRODUCE AN EXTREME FIRE DANGER.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

FIRE DANGER MAY RETURN BY SATURDAY AFTERNOON.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.

&&

FOR MORE INFORMATION VISIT OUR WEBPAGE AT HTTP://WEATHER.GOV/DDC

07/30

In the hours before

Local storm report, May 23, 7:14 PM CDT, 1 hour 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
714 PM CDT FRI MAY 23 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0542 PM     TORNADO          7 ENE SHIELDS           38.66N 100.33W
05/23/2008                   LANE               KS   STORM CHASER

&&

JRJ
Local storm report, May 23, 7:16 PM CDT, 1 hour 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
716 PM CDT FRI MAY 23 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0545 PM     TORNADO          4 NE SHIELDS            38.66N 100.40W
05/23/2008                   LANE               KS   STORM CHASER

&&

JRJ
Local storm report, May 23, 7:38 PM CDT, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
738 PM CDT FRI MAY 23 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 PM     HAIL             10 SW NESS CITY         38.35N 100.04W
05/23/2008  E0.88 INCH       NESS               KS   TRAINED SPOTTER

0724 PM     TORNADO          7 NW NESS CITY          38.53N 100.00W
05/23/2008                   NESS               KS   BROADCAST MEDIA

            KAKE STORM CHASER REPORTS TORNADO ON THE GROUND.

0731 PM     HAIL             2 N SITKA               37.20N 99.65W
05/23/2008  E0.75 INCH       CLARK              KS   PUBLIC

&&

26
Local storm report, May 23, 7:48 PM CDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
748 PM CDT FRI MAY 23 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0742 PM     TORNADO          6 NW BROWNELL           38.70N 99.82W
05/23/2008                   TREGO              KS   STORM CHASER

            TORNADO HEADED NORTH TOWARDS CEDAR BLUFF RESERVOIR

&&

26
Local storm report, May 23, 8:02 PM CDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
802 PM CDT FRI MAY 23 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0755 PM     HAIL             3 W GARDEN CITY         37.98N 100.92W
05/23/2008  E0.88 INCH       FINNEY             KS   LAW ENFORCEMENT

&&

26
Local storm report, May 23, 8:17 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
817 PM CDT FRI MAY 23 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0800 PM     TORNADO          CEDAR BLUFF             38.78N 99.73W
05/23/2008                   TREGO              KS   NWS EMPLOYEE

0812 PM     TORNADO          9 SW GREENSBURG         37.51N 99.41W
05/23/2008                   KIOWA              KS   BROADCAST MEDIA

            KAKE STORM CHASER SEES A LARGE TORNADO ON THE GROUND.

&&

26

The office that day

Everything else NWS Dodge City, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 23, 7:00 PM CDTTornado WarningDDCEllis, Hodgeman, Lane, Ness, Rush, Trego45 min
May 23, 7:02 PM CDTSevere Thunderstorm WarningDDCFinney, Lane, Ness43 min
May 23, 7:24 PM CDTSevere Thunderstorm WarningDDCClark26 min
May 23, 7:31 PM CDTTornado WarningDDCLane, Ness, Trego29 min
May 23, 7:43 PM CDTTornado WarningDDCEllis, Ness, Trego47 min
May 23, 7:47 PM CDTSevere Thunderstorm WarningDDCFinney, Gray, Haskell, Lane, Meade, Scott58 min
May 23, 7:51 PM CDTTornado WarningDDCNess, Trego39 min
May 23, 7:54 PM CDTTornado WarningDDCClark, Comanche, Edwards, Ford, Kiowa66 min
May 23, 8:09 PM CDTTornado WarningDDCEllis, Ness, Rush, Trego51 min
May 23, 8:32 PM CDTTornado WarningDDCEdwards, Kiowa, Pawnee, Pratt, Stafford58 min
May 23, 8:39 PM CDTTornado WarningDDCBarber, Comanche36 min
May 23, 8:50 PM CDTTornado WarningDDCEllis, Ness, Trego55 min
May 23, 8:54 PM CDTSevere Thunderstorm WarningDDCClark, Edwards, Finney, Ford, Gray, Hodgeman and 6 more66 min
May 23, 9:07 PM CDTTornado WarningDDCBarber, Comanche38 min
May 23, 9:20 PM CDTTornado WarningDDCEdwards, Pawnee, Pratt, Stafford55 min
May 23, 9:23 PM CDTTornado WarningDDCBarber, Clark, Comanche, Kiowa37 min
May 23, 9:39 PM CDTTornado WarningDDCBarber, Pratt51 min
May 23, 9:55 PM CDTSevere Thunderstorm WarningDDCClark50 min
May 23, 10:01 PM CDTTornado WarningDDCComanche, Kiowa44 min
May 23, 10:06 PM CDTTornado WarningDDCBarber, Pratt39 min
May 23, 10:09 PM CDTTornado WarningDDCPawnee, Stafford22 min
May 23, 10:21 PM CDTTornado WarningDDCClark, Comanche, Ford, Kiowa54 min
May 23, 10:25 PM CDTTornado WarningDDCEdwards, Ford, Hodgeman, Pawnee50 min
May 23, 10:38 PM CDTTornado WarningDDCPratt, Stafford32 min
May 23, 10:43 PM CDTTornado WarningDDCEdwards, Kiowa, Pawnee, Pratt, Stafford47 min
May 23, 11:04 PM CDTTornado WarningDDCEdwards, Pawnee, Rush, Stafford17 min
May 23, 11:10 PM CDTSevere Thunderstorm WarningDDCBarber, Comanche65 min
May 23, 11:30 PM CDTTornado WarningDDCPratt, Stafford30 min
May 23, 11:48 PM CDTSevere Thunderstorm WarningDDCPratt27 min
May 23, 11:52 PM CDTSevere Thunderstorm WarningDDCBarber38 min
May 24, 3:42 AM CDTRed Flag WarningDDCGrant, Hamilton, Kearny, Morton, Stanton, Stevens10 hr
May 24, 4:05 PM CDTFire Weather WatchDDCFinney, Grant, Hamilton, Haskell, Kearny, Morton and 3 more11 hr

Nearby

Severe Thunderstorm Warnings in Kansas, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.